HESI-P HESI Pharmacology - Set 4 - Part 3
Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.
Question 41: A nurse is preparing intravenous phenytoin for a hospitalized client with status epilepticus. The chapter specifies a particular diluent and administration approach to avoid precipitation, hypotension, and cardiac dysrhythmias. Which diluent and rate are correct for safe intravenous phenytoin administration in this emergency clinical situation?
Question 42: A nurse is teaching a client with a new prescription for raloxifene for postmenopausal osteoporosis. The client is planning an extended international airplane trip with prolonged seated immobility in two months. Which instruction is most important for the nurse to provide based on chapter-directed precautions for this medication?
Question 43: A nurse is teaching a client newly prescribed calcitonin-salmon intranasal spray for postmenopausal osteoporosis. The client asks about nostril rotation and possible side effects. Which instruction should the nurse include about safe administration and monitoring during therapy with this antiresorptive medication?
Question 44: A nurse is reviewing the chart of a client receiving methotrexate for severe rheumatoid arthritis. The chapter lists a constellation of adverse effects related to this disease-modifying agent. Which combination of effects should the nurse anticipate as the primary monitoring profile during long-term therapy for this client?
Question 45: A nurse is teaching a client newly prescribed hydroxychloroquine for rheumatoid arthritis. The client asks what symptom would warrant contacting the prescriber promptly during therapy with this medication. Which symptom does the chapter direct the client to report immediately during ongoing treatment with hydroxychloroquine?
Question 46: A nurse is teaching the parents of a school-age child newly diagnosed with attention-deficit hyperactivity disorder who has been started on a stimulant medication. The chapter specifies when the last daily dose should be taken to prevent insomnia. Which timing instruction should the nurse include in the teaching plan?
Question 47: A nurse is monitoring a hospitalized client receiving an antipsychotic medication who suddenly develops hyperpyrexia, severe muscle rigidity, autonomic instability, and altered level of consciousness. The nurse recognizes the constellation of findings as a potentially fatal complication of therapy. Which complication is the client experiencing right now?
Question 48: A nurse is teaching a client newly prescribed a tetracaine topical anesthetic for an eye examination. The client asks how the anesthetic protects the eye after the procedure. Which instruction should the nurse provide about protective care while the corneal anesthesia is still active during this period?
Question 49: A nurse is preparing intravenous morphine for a postoperative client with severe acute pain. The chapter specifies a particular dilution and administration technique to ensure safe intravenous delivery of this opioid analgesic medication. Which preparation reflects the correct chapter-directed approach for safe administration of intravenous morphine in this setting?
Question 50: A nurse is teaching a client with macular degeneration about anti-vascular endothelial growth factor therapy by intravitreal injection. The chapter lists several potential adverse effects including a serious infection. Which adverse effect should the nurse identify as the most concerning bacterial or fungal complication of these intravitreal injections during follow-up?
Struggling With Exams?
Less Time Studying, More Time Living – Finish Your Degree Faster! Pay-After-you-Pass!
Get Exam Support